×

Please Remove Adblock
Adverts are the main source of Revenue for DoveMed. Please remove adblock to help us create the best medical content found on the Internet.

First Aid for Shock due to Increased Insulin Effect

Last updated March 4, 2018

Shock due to Increased Insulin Effect, or Insulin Shock, is a condition in which there is a surge in insulin levels, which leads to dangerously low blood sugar levels.


What is Shock due to Increased Insulin Effect?

  • Shock due to Increased Insulin Effect, or Insulin Shock, is a condition in which there is a surge in insulin levels, which leads to dangerously low blood sugar levels
  • The condition is often caused when a meal is skipped by a diabetic, who is on insulin

What are the Causes of Shock due to Increased Insulin Effect?

The cause of Shock due to Increased Insulin Effect may be due to:

  • Insulin shots
  • Diabetes medication
  • Skipped meals
  • Increased stress
  • Excessive exercise

What are the Signs and Symptoms of Shock due to Increased Insulin Effect?

There is a sudden onset of the following signs and symptoms following Shock due to Increased Insulin Effect:

  • Extreme
  • Irritability
  • Increased breathing rate
  • Blurry vision
  • Sweating
  • Hunger
  • Numbness in limbs
  • Dizziness

In case of a delayed assistance, the individual may go into a shock or become unconscious. This can become a medical emergency.

How is First Aid administered for Shock due to Increased Insulin Effect?

First Aid tips for Shock due to Increased Insulin Effect (or Insulin Shock):

  • Give the individual any food that is high in sugar, such as sugar cube, soda/juice, chocolate, or honey
  • Else, give glucose tablets, based on instructions that may be printed on the medication strip
  • If the symptoms subside, then make the individual rest for a while; following which, he/she may have a meal
  • If the symptoms do not abate, then call 911 or your local emergency number

Who should administer First Aid for Shock due to Increased Insulin Effect?

If necessary, any bystander near the affected individual can assist in providing first aid. In case of an emergency, one should 911 (or the local emergency help number).

What is the Prognosis of Shock due to Increased Insulin Effect?

  • The prognosis of Shock due to Increased Insulin Effect is dependent on the level of low blood sugar, the length of time for which the affected individual had low blood sugar levels, and the speediness of recovery
  • In most cases, with proper first aid treatment, the outcome of Insulin Shock is generally good

How can Shock due to Increased Insulin Effect be Prevented?

Shock due to Increased Insulin Effect (Insulin Shock) may be prevented by:

  • Avoiding excessive exercise
  • If on medication for diabetes, be regular with eating habits and avoid skipping meals

What are certain Crucial Steps to be followed?

  • Provide the affected individual with sugar or such foods
  • Monitor for the development of any other symptoms

What are some Useful Resources for Additional Information?


References and Information Sources used for the Article:


Helpful Peer-Reviewed Medical Articles:


Reviewed and Approved by a member of the DoveMed Editorial Board
First uploaded: Aug. 28, 2017
Last updated: March 4, 2018